MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PXMK2041
Medical Device Problem Codes Inaccurate Flow Rate (1249); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: section h10 related report number.Manufacturer narrative: updated section b5 (there was a level increase to 150 meq/l na+ in the arterial blood gas).
 
Event or Problem Description
As reported; after observing a damped waveform during use in patient of this disposable pressure transducer (report ref 2015691-2025-00807), it was detected a problem in the saline flow rate.It led to the saline bag of 500 ml getting empty and the solution entering the patient in less than 24 hours.Another transducer (report ref 2015691-2025-00808) and saline bag were changed but the same issue occurred, leading to other 500 ml of saline entering the patient.A total of 1000 ml of saline entered the patient in 48 hours.There was a level increase to 150 meq/l na+ in the arterial blood gas.The device was replaced with a new unit and the issue was solved.No further information is available at this time.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, after observing a damped waveform during use in patient of this disposable pressure transducer (medwatch 60869), it was detected a problem in the saline flow rate.It led to the saline bag of 500 ml getting empty and the solution entering the patient in less than 24 hours.Another transducer (medwatch 61038) and saline bag were changed but the same issue occurred, leading to other 500 ml of saline entering the patient.A total of 1000 ml of saline entered the patient in 48 hours.Blood was checked, the device was replaced with a new unit and the issue was solved.There was no allegation of patient injury.As a summary, two medwatch reports were submitted (ref.60869 and 61038).
 
Additional Manufacturer Narrative
Corrected section h6 (device code) updated section d9 (device available for evaluation), h3 (device evaluated by manufacturer), h6 (component code, type of investigation, investigation findings, investigation conclusions) the pressure monitoring set involved in this event was received for evaluation.Customer report of "incorrect flow rate" was confirmed.The returned pressure monitoring kit was primed and flushed without any indication of occlusion or flow restriction.The dpt sensor zeroed and sensed pressure accurately on pressure monitor.Flow rate through the dpt was measured and it was out of specification.No visible damage was observed from the kit.As per further evaluation, a leak test was performed with red dye solution injected from iv side of the dpt housing.Red dye solution passed through the flush device at close position.The poppet was found not completely seal the fluid path at close position.No visible damage or defect was observed from poppet or flush device housing.Based on further investigation at the manufacturing site, there are manufacturing controls to avoid potential causes related to the reported malfunction, but according to the available information, there is not enough objective evidence to conclude the reported malfunction is manufacturing related and a root cause could not be established.Nevertheless, the manufacturing personnel has been notified about this condition.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.

Brand Name
TRUWAVE DISPOSABLE PRESSURE TRANSDUCER
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21321847
Report Number2015691-2025-00808
Device Sequence Number20865321
Product Code DXO
UDI-Device Identifier57460691951469
UDI-Public(01)57460691951469(17)260401(11)240401(10)65597954
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberPXMK2041
Device Lot Number65597954
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer03/11/2025
04/24/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/20/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale